Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 166, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 24, 2006, 5:12 PM CDT for Santa Rosa County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2006, 5:12 PM CDT (22:12 UTC)
- Expired
- Jun 24, 2006, 5:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 107 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 242212 SVRMOB FLC113-242245- /O.NEW.KMOB.SV.W.0166.060624T2212Z-060624T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 512 PM CDT SAT JUN 24 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 545 PM CDT * AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BERRYDALE...OR ABOUT 17 MILES SOUTH OF BREWTON...AND WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL REMAIN NEAR LOCATIONS IN AND AROUND... BERRYDALE THROUGH 545 PM THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3084 8686 3098 8695 3092 8717 3077 8707 $$
1 follow-up statement
000 WWUS54 KMOB 242242 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 542 PM CDT SAT JUN 24 2006 FLC113-242252- /O.EXP.KMOB.SV.W.0166.000000T0000Z-060624T2245Z/ SANTA ROSA FL- 542 PM CDT SAT JUN 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SANTA ROSA COUNTY WILL BE ALLOWED TO EXPIRE AT 545 PM CDT... LAT...LON 3084 8686 3098 8695 3092 8717 3077 8707 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:41 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 24, 3:41 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 341 PM CDT SAT JUN 24 2006 .SYNOPTIC DSCN...AT 24.18 UTC...STATIONARY FRONT EXTENDED FROM WV PANHANDLE-NWRN MS-NERN TX. WATER VAPOUR IMAGERY LOOP PAST 30 H SHOWS LARGE DEVELOPING SWIRL OVER BAHAMAS GRADUALLY MOVING WWD TOWARDS FL PENINSULA AND SIGNIFICANT S/WAVE DIVING SEWD THROUGH CENTRAL PLAINS. THE LATTER DESCRIBED FEATURES WILL ACT TO FURTHER MOISTEN AND DESTABILIZE OUR LOCAL AIRMASS THROUGH MONDAY. .SHORT TERM...(TONIGHT AND SUNDAY)...A TALE OF TWO STORIES WITH DISTRIBUTION OF AFTERNOON CONVECTION (E VERSUS W) IN COMPARING THIS AFTERNOON TO YESTERDAY. DEEP CONVECTION WAS INITIATED OVER W ZONES YESTERDAY. MORNING CLOUDS AND A VERY WET GROUND RETARDED SFC HEATING OVER WEST...WHILE EAST RAPIDLY REACHED CONVECTIVE TEMPERATURES FROM 94-98F. EVALUATION OF LOCAL WET MICROBURST POTENTIAL ONCE AGAIN SHOWED RELATIVELY HIGH MLCAPES AND STEEP SFC- FRZG LEVEL LAPSE RATES OVER ERN ZONES (I.E., E OF I-65). ANYWAY...THROUGH 04Z...LEFT MENTION OF SEVERE WORDING IN ZONES DUE TO 60 MPH WIND GUSTS AND POSSIBLE PENNY-SIZED DIAMETER HAIL WITH SOME STORMS (MAINLY OVER NE 1/4 OF ZONES). TNTS LOWS EXPECTED TO RANGE FROM UPPER 60S TO LOWER 70S. WOULD EXPECT PCDY-MCDY CONDITIONS ONCE AGAIN (ESPECIALLY OVER ERN ZONES). WINDS LGT/VRBL. ON SUNDAY...AS BAHAMAS SFC LOW CONTINUES MOVG WWD...UPPER ENERGY (AHEAD OF MAIN CENTRAL PLAINS S/WAVE) WILL MOVE OVER STATIONARY FRONT (TO OUR W)...THEREBY FORCING SYNOPTIC-SCALE ASCENT OVER OUR REGION AS BROAD UPPER TROF EVOLVED OVER REGION. SIMPLY PUT...SUNDAY SHOULD BE BEST CHANCE OF SIGNIFICANT RAINFALL OVER MOST OF OUR AREA COMPARED TO ANY DAY IN RECENT MEMORY AND POPS WILL SHOW IT. AS SFC LOW MOVES N INTO SRN GA...CRCLN AROUND SYSTEM WILL DRAW STATIONARY FRONT TO OUR W A LITTLE FARTHER S AS A COLD FRONT THROUGH MONDAY. COULD BE A DRY SLOT INVOLVED EARLY SUNDAY NIGHT ONCE SFC LOW BEGINS MOVING NWD THROUGH SRN GA. AFTER THAT TIME...GFS HINTING AT OUR AREA GETTING INTO BENT-BACK-PORTION OF COMMA HEAD AND SOME ADDITIONAL STRATIFORM RAINS POSSIBLE THROUGH EARLY MONDAY. .LONG TERM...(MONDAY AND TUESDAY)...AS BASE OF UPPER LONGWAVE TROF MOVES FROM CENTRAL PLAINS INTO LOWER MS VALLEY...SLOW DRYING SHOULD OCCUR FROM THE W. FEEL THAT GFS IS A BIT OVER-ZEALOUS WITH DRYING THUS HAVE RAISED SFC DEWPOINTS AND SLOWED DRYING TREND BY 6-12 H ON AVERAGE. UPPER HEIGHTS BEGIN RISING ON TUES AS MAJOR UPPER L/WAVE TROF PASSES TO OUR NE. SFC RIDGING OCCURS THEREAFTER ALTHOUGH UPPER FLOW REMAINS CYCLONIC INTO WED. /23 THE FOLLOWING IS THE PREVIOUS EXTENDED DSCN FOR THE WEDNESDAY THROUGH FRIDAY PERIOD: SURFACE RIDGE BECOMES RE- ESTABLISHED ACROSS THE EASTERN GULF BY MID WEEK WITH SOUTHWEST UPPER LEVEL FLOW RESUMING. THIS WILL ALLOW DEEPER MOISTURE BACK INTO THE FORECAST AREA...WITH A RETURN TO ISOLATED AND SCATTERED CONVECTION LATE IN THE FORECAST AS UPPER LEVEL SHORTWAVES MOVE OVER THE REGION. /22 && .MARINE...WINDS SHOULD BECOME N TO NE OVER MARINE AREA...WITH BRIEF DIGRESSIONS TO ONSHORE DURG AFTERNOON HOURS GIVEN SEA-BREEZE DEVELOPMENT NEAR COAST. SFC HIGH PRESSURE WILL BUILD OVER THE MARINE AREA TUESDAY THROUGH THURSDAY. /29 && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 89 71 91 / 30 60 40 40 PENSACOLA 74 89 74 90 / 40 60 40 50 DESTIN 77 85 75 85 / 20 40 30 30 EVERGREEN 72 90 70 90 / 50 70 50 50 WAYNESBORO 72 90 68 90 / 30 70 30 20 CAMDEN 73 90 70 90 / 50 70 50 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 24, 6:30 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT SAT JUN 24 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251230- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 630 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON LASTING INTO THIS EVENING. SOME WILL PRODUCE VERY HEAVY RAIN THAT COULD CAUSE MINOR URBAN AND SMALL STREAM FLOODING. ALTHOUGH THERE WILL BE NO WIDESPREAD SEVERE WEATHER...SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...THE THUNDERSTORMS WILL PRODUCE FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 24, 4:28 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 428 PM CDT SAT JUN 24 2006 FLZ003>005-242230- INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW... 428 PM CDT SAT JUN 24 2006 ...A STRONG THUNDERSTORMS OVER OKALOOSA AND SANTA ROSA COUNTIES... AT 422 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF MILTON...MOVING SOUTHWEST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PACE...MILTON AND BAGDAD THROUGH 530 PM CDT. ANOTHER STRONG THUNDERSTORM WAS NOTED ALONG THE OKALOOSA AND SANTA ROSA COUNTY LINE BETWEEN MUNSON AND BAKER...ALSO MOVING SOUTHWEST AT AROUND 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MUNSON THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE SMALL HAIL... DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 24, 4:41 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 441 PM CDT SAT JUN 24 2006 FLZ002-242230- COASTAL ESCAMBIA- 441 PM CDT SAT JUN 24 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHEASTERN ESCAMBIA COUNTY... AT 439 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR FERRY PASS AND WAS MOVING SLOWLY TO THE SOUTHWEST NEAR 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... FERRY PASS...ENSLEY...PENSACOLA REGIONAL A/P AND BRENT THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:47 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.